Tuberculosis

What is Tuberculosis?

Tuberculosis, is a bacterial infection caused by mycobacterium tuberculosis, it typically attacks the lungs, but can also affect other parts of the body. It spreads through air.

Questions and answers on "Tuberculosis"

I am 72 years old male. About 3 years back I was treated for tuberculosis. Recently I was coughing a lot and tuberculosis elisa test was done and the report shows:
Tuberculosis IgG Antibody: 280.12 U/ml i.e. Negative
Tuberculosis IgA Antibody: 248.32 U/ml i.e. Negative
Tuberculosis IgM Antibody: 2.28 S/Co i.e. Positive
Though Azithral 500 (1 tablet per day for 4 days) took care of my cough but I am worried about IgM being positive.
What does it mean: Do I have tuberculosis or not? And if I have it what is the treatment?

doctor1 MD

Dear Sir, Hi & Welcome to HCM.
I can understand your concern for the given lab tests.
The IgM Antibody level is suggestive of of infection but it may not be due to Tuberculosis in your case. This may be due to common respiratory tract infection for which you were prescribed the antibiotic...

Read Full Thread   Ask a Doctor Now

my mt test is strongly positive but chest is clear.my afb test of urine serum is negative.my dr. suggest me to have akt-3 kit once in a day with benadon of 40 mg half tablet daily.how can i know the position of tuberculosis in my body?and am i a patient of tuberculosis?

doctor1 MD

Thanks for your question on Health Care Magic.
I can understand your concern.
Treatment of tuberculosis should not be started only on the basis of MT (mantoux test).
MT is not very sensitive or specific test.
It is not 100% confirmatory about active tuberculosis disease.
It is false positive in...

Read Full Thread   Ask a Doctor Now

I have tuberculosis frm two years...8 month treatment have been compltd but all symptoms is active....rifampicin not cause orange urine....after taking milk I feel covering on my hands........after lunch ...cause stool immidietly....plz solve my prbs....

doctor1 MD

Thanks for your question on Health Care Magic.
I can understand your concern.
In my opinion, you are mostly having drug resistant tuberculosis.
In this form of tuberculosis, routine tb drugs like rifampicin and isoniazid are not sensitive and tb bacilli are resistant to them. So with standard...

Read Full Thread   Ask a Doctor Now

hi , my friend had a mark in her lungs due for having fluid last year...is the mx3 capsule can help clean or erase that mark ?she is 34yrs.old,5'6,60kls.,and she already cured in tuberculosis and the doctor said she having a mark on her lungs permanenly....

doctor1 MD

Yes the doctor is telling right thing about mark on lung. This will remain as it is. See this is not active disease. It is natural phenomenon called healing. Since you are having history of cured tb healing will occur either in the form of fibrodis or calcification and leaves mark in lung. Unless...

Read Full Thread   Ask a Doctor Now

doctor i have tuberculosis and after 2 months of treatment one of my sputum tests still positive, now im still taking medications up to third month, just want to know what are the cause of this doctor cause i religiously take my medicines. is the sputum test more important than chest xray?

doctor1 MD

Hi,
Thanks for writing in to us.

Sputum test is most important in diagnosis of TB if still positive after two months of treatment. You need to discuss the test results with your doctor. There must be some improvement in the number of bacilli in the sputum examination. Chest X ray is an imaging...

Read Full Thread   Ask a Doctor Now

my husband is suffering from tuberculosis n finished eating the dose of medicicine n now he is cured but he don't stop smoking so he suffer from tuberculosis again or not if he smoke and drink alchol. is it safe to smoke after he cured from tuberculosis n can we do sex

doctor1 MD

Hello
Thanks for your query.
There is no harm of having sex after getting cured from tuberculosis for sure but smoking is really needed to be quitted because it will not only increase the chance of recurrence of tuberculosis but also increase the probability of having chronic obstructive lung...

Read Full Thread   Ask a Doctor Now

sir iam troubled by abdominal discomfort last to year before these 2 years i got the treatment of tuberculosis for 9 month.i feel tention in my stomach .sometime ifeel fever after treat ment of t.b my weight was 63kg but now my weight is 55. ifeel discomfort arround nabhi area

doctor1 MD

Hi.
Thanks for your query and an elucidate history.
The causes of abdominal pain after TB treatment are:
Intestinal obstruction or adhesions can cause this or the rare problem of blind loop syndrome.
I would advise you the following:
Enteroclysis is a barium study of the intestines.
Consult a...

Read Full Thread   Ask a Doctor Now

My daughter is two and half years and weight is11kg she's suffering from tuberculosis and is on rimactazid from past one month but now from past ten days she's suffering from cold n doctor asked me to give relen it wasn't helping so he asked me to change to listed 5 ml twice is it safe to give kidpred

doctor1 MD

Hi dear
Welcome to the HCM,
Kidpred to be taken in some specific conditions only , not as a regular affair.
Many times it is given in very small doses for very short period if at all is necessary.Conditions like asthmatic bronchitis etc.
Hope the query is answered.
thanks

Read Full Thread   Ask a Doctor Now

Recent questions on  Tuberculosis

doctor1 MD

My 8 months daughter is having loosemotions and vometing for last 3 days , she is now admitted in hospital and being given the following drugs Flaggil,rantac,odencetra,amikacin..... is the treatment is correct because she is still passing stool frequently and no improvement

doctor1 MD

hi doctor i am jansi samuel,my child is 2 year old she is not gaining her weight for passed 1 year, i took many step but in vain, now i tested her mantoux test and it shows positive so please do say me what type of problem she is undergoing and what is the treatment?

doctor1 MD

I am 23 years old.Married since 1 1/5 year. diagnoised with non tb microbacteria in uterus. also having irregular periods. no periods since 2 months. I took Forecox for 2monts now my Dr. prscribed AKT-3 and pyricontine for next 4 months. pLz help me. After how long I can think for conceive. wants to concieve.

doctor1 MD

Hi...I have been diagnosed for Ascites when sonography is done. CT Scan and endoscopy also done and it is found that there are ascites and thickened peritonium. consulted doctor informed that it is 90% peritoneal tuberculosis. Medication for TB Started with RCinex, Mycobutol tablets. with this some multivitamin tabletis & antacid tablets are prescribed. I have been on course for about 2 months and I feel muscular & joint pains. Can you suggest whether these pains are common during TB medication

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Lab Tests